Alert archive / Washington / Freeze Warnings in 2012
Freeze Warning 6, NWS Spokane, WA
NWS Spokane, WA issued this freeze warning at Oct 4, 2012, 3:21 AM PDT for 6 counties in Washington; Nez Perce County, Idaho. It took effect at Oct 5, 2012, 3:00 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2012, 3:21 AM PDT (10:21 UTC)
- In effect from
- Oct 5, 2012, 3:00 AM PDT
- Expired
- Oct 5, 2012, 9:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Spokane, WA
Counties Nez Perce County, ID, Adams County, WA, Asotin County, WA, Chelan County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA
The radar
The Spokane radar (KOTX), 106 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 10.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2367 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
600 WWUS76 KOTX 041021 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 321 AM PDT THU OCT 4 2012 WAZ034-042300- /O.NEW.KOTX.FZ.W.0006.121005T1000Z-121005T1600Z/ MOSES LAKE AREA- INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO...QUINCY 321 AM PDT THU OCT 4 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY FOR THE MOSES LAKE AREA. * TEMPERATURES: MID 20S TO MID 30S. * TIMING: TEMPERATURES WILL DROP TO FREEZING AROUND 3 AM FRIDAY AND WILL CONTINUE THROUGH THE EARLY MORNING HOURS. * IMPACTS: COVER OR PROTECT ANY OUTDOOR PLANTS OR CROPS UNTIL TEMPERATURES WARM ABOVE FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$
4 follow-up statements
042 WWUS76 KOTX 042033 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 133 PM PDT THU OCT 4 2012 IDZ026-WAZ032-041-051115- /O.EXA.KOTX.FZ.W.0006.121005T1000Z-121005T1600Z/ LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES-WENATCHEE AREA- INCLUDING THE CITIES OF...LAPWAI...GIFFORD 133 PM PDT THU OCT 4 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY. * TEMPERATURES: NEAR 30. * TIMING: TEMPERATURES WILL DROP TO FREEZING AROUND 3 AM FRIDAY AND WILL CONTINUE THROUGH THE EARLY MORNING HOURS IN AREAS OUTSIDE OF THE THE CITIES OF WENATCHEE...LEWISTON...AND CLARKSTON WHERE TEMPERATURES WILL BE SLIGHTLY WARMER AND ABOVE FREEZING IN THE MIDDLE 30S. * IMPACTS: COVER OR PROTECT ANY OUTDOOR PLANTS OR CROPS UNTIL TEMPERATURES WARM ABOVE FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$ WAZ034-051115- /O.CON.KOTX.FZ.W.0006.121005T1000Z-121005T1600Z/ MOSES LAKE AREA- INCLUDING THE CITIES OF...MOSES LAKE...OTHELLO 133 PM PDT THU OCT 4 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY... * TEMPERATURES: NEAR 30. * TIMING: TEMPERATURES WILL DROP TO FREEZING AROUND 3 AM FRIDAY AND WILL CONTINUE THROUGH THE EARLY MORNING HOURS. * IMPACTS: COVER OR PROTECT ANY OUTDOOR PLANTS OR CROPS UNTIL TEMPERATURES WARM ABOVE FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$
673 WWUS76 KOTX 050524 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1024 PM PDT THU OCT 4 2012 IDZ026-WAZ032-034-041-051330- /O.CON.KOTX.FZ.W.0006.121005T1000Z-121005T1600Z/ LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES-MOSES LAKE AREA- WENATCHEE AREA- INCLUDING THE CITIES OF...LAPWAI...GIFFORD...MOSES LAKE...OTHELLO 1024 PM PDT THU OCT 4 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT FRIDAY... * TEMPERATURES: NEAR 30. * TIMING: TEMPERATURES WILL DROP TO FREEZING AROUND 3 AM FRIDAY AND WILL CONTINUE THROUGH THE EARLY MORNING HOURS IN AREAS OUTSIDE OF THE THE CITIES OF WENATCHEE...LEWISTON...AND CLARKSTON WHERE TEMPERATURES WILL BE SLIGHTLY WARMER AND ABOVE FREEZING IN THE MIDDLE 30S. * IMPACTS: COVER OR PROTECT ANY OUTDOOR PLANTS OR CROPS UNTIL TEMPERATURES WARM ABOVE FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$
015 WWUS76 KOTX 051042 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 342 AM PDT FRI OCT 5 2012 IDZ026-WAZ032-034-041-051600- /O.CON.KOTX.FZ.W.0006.000000T0000Z-121005T1600Z/ LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES-MOSES LAKE AREA- WENATCHEE AREA- INCLUDING THE CITIES OF...LAPWAI...GIFFORD...MOSES LAKE...OTHELLO 342 AM PDT FRI OCT 5 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * TEMPERATURES: NEAR 30. * TIMING: TEMPERATURES NEAR FREEZING WILL CONTINUE THROUGH THE EARLY MORNING HOURS OUTSIDE OF THE CITIES OF WENATCHEE... LEWISTON AND CLARKSTON. * IMPACTS: COVER OR PROTECT ANY OUTDOOR PLANTS OR CROPS UNTIL TEMPERATURES WARM ABOVE FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. && $$
393 WWUS76 KOTX 051557 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 857 AM PDT FRI OCT 5 2012 ...THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE AT 9 AM THIS MORNING... IDZ026-WAZ032-034-041-051700- /O.EXP.KOTX.FZ.W.0006.000000T0000Z-121005T1600Z/ LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES-MOSES LAKE AREA- WENATCHEE AREA- INCLUDING THE CITIES OF...LAPWAI...GIFFORD...MOSES LAKE...OTHELLO 857 AM PDT FRI OCT 5 2012 ...FREEZE WARNING WILL EXPIRE AT 9 AM PDT THIS MORNING... TEMPERATURES HAVE BEGAN TO REBOUND ABOVE FREEZING WITH SUNRISE THIS MORNING...THUS ALLOWING THE FREEZE WARNING TO EXPIRE. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this freeze warning went out at Oct 4, 2:37 AM PDT, 44 minutes earlier.
Area forecast discussion, Oct 4, 2:37 AM PDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
237 AM PDT Thu Oct 4 2012
.SYNOPSIS...A cool and very dry air mass will result in seasonably
cold temperatures through Friday night. Low temperatures will drop
near to or below the freezing mark each night with the coldest
temperatures expected this Thursday night. Dry and seasonable
weather will continue through the weekend into next week.
&&
.DISCUSSION...
Today and Tonight: High pressure will continue to push north
across the Gulf of Alaska. This will keep the Inland Northwest on
the east side of the ridge axis and under dry and cool northerly
flow. A wave is currently moving down the northerly flow and into
our area. Cross sections show very limited moisture below 20k
feet, so am expecting nothing more than just some passing clouds
through the morning hours. North to northeast winds at 10 mph or
less is expected today with winds decreasing overnight.
Temperatures today will be about 4-8 degrees below average for
this time of the year with overnight lows 5-10 degrees below
average. Clear skies tonight with light winds and a very dry
air mass will allow for good radiational cooling. Will be issuing
a freeze warning for the Moses Lake area given they are still in
their growing season and will see temps below freezing tonight.
Other locations still in their growing season such as the
Wenatchee area, Lewiston/Clarkston and lower Garfield and Asotin
counties may see small pockets of below freezing temperatures, but
will not be wide spread enough to warrant a freeze warning for
them. /Nisbet
Friday through Thursday: Ern Wa and N Id will be under a nearly
unchanging northerly steering flow on the Ern periphery of a
pseudo Rex-type blocking pattern anchored off the west coast
around 130-140w the next few days. We'll have to deal with three
quick- moving weak short-waves between now and Monday embedded in
this northerly flow that will translate south through Alberta
Canada after topping the ridge over Alaska. None of these frontal
passages will be significant enough to add to the cool and dry
continental air mass currently over the region, which should lead
to a slow warming trend of the cold low temps and below normal
high temps each day. Weak pressure gradients, a dry air mass and
clear skies will keep the threat of sub-freezing low temps in the
fcst for zones that are still in their growing season such as the
Moses Lake and Lewiston area through Saturday morning. bz
&&
.AVIATION...
06Z TAFS: Strong high pressure off the coast will continue to result
in dry conditions with VFR cigs. Surface high pressure over
Montana will continue to feed northeast winds into the area
through tomorrow except sheltered valleys. Smoke from wildfires
will also restrict visibility possible down to MVFR at KLWS, with
a smaller chance at KPUW. JW
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 58 31 61 32 65 36 / 0 0 0 0 0 0
Coeur d'Alene 56 30 60 32 64 34 / 0 0 0 0 0 0
Pullman 56 26 59 28 63 30 / 0 0 0 0 0 0
Lewiston 63 35 66 34 68 39 / 0 0 0 0 0 0
Colville 66 27 64 29 70 22 / 0 0 0 0 0 0
Sandpoint 55 27 59 28 61 24 / 0 0 0 0 0 0
Kellogg 54 30 58 33 60 34 / 0 0 0 0 0 0
Moses Lake 64 30 64 34 67 33 / 0 0 0 0 0 0
Wenatchee 64 39 64 35 66 40 / 0 0 0 0 0 0
Omak 64 33 66 34 68 36 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...AIR QUALITY ALERT until Noon PDT today for East Slopes Northern
Cascades-Okanogan Valley-Waterville Plateau-Wenatchee Area.
Freeze Warning from 3 AM to 9 AM PDT Friday for Moses Lake Area.
&&Hazardous weather outlook, Oct 3, 5:14 AM PDT, 22 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 514 AM PDT WED OCT 3 2012 IDZ026-WAZ032>035-041-043-044-041200- LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU- 514 AM PDT WED OCT 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE FIRST HARD FREEZE MAY BE SEEN BY THURSDAY MORNING ACROSS THE AREA. FREEZING TEMPERATURES DOWN TO VALLEY LOCATIONS IS POSSIBLE. ANY SENSITIVE VEGETATION STILL GROWING ACROSS THESE VALLEYS MAY NEED TO BE COVERED TO PREVENT FREEZE DAMAGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY OVERNIGHT FREEZING TEMPERATURES WILL CONTINUE INTO FRIDAY MORNING AS WELL. IDZ001>004-027-WAZ031-036>038-042-041200- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-SPOKANE AREA-NORTHEAST MOUNTAINS- OKANOGAN HIGHLANDS-EAST SLOPES NORTHERN CASCADES- 514 AM PDT WED OCT 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Freeze Warnings in Washington, 2012Freeze Warnings in Idaho, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.